Today your friend has come into work with a runny nose and they’re wearing sunglasses. When you question the glasses, they snap at you. That’s not suspicious at all.

The day after that they can barely talk and they’re even grumpier. They could just be having an off week or there may be another problem.

You’re not sure how to tell if someone is high on pills but you’re beginning to suspect that your friend is. You won’t be able to help them unless you know for sure.

We can help you with that. Check out this guide to learn how to tell if your friend is using pills.

Disorientation

A person who is high on pills may enter a dream-like state. They’ll be present in body but not mind. Having a conversation with them will be next to impossible.

They’ll hear what you’re trying to say but their brain will struggle to take in and process the information. You’ll have to repeat yourself a lot.

Watery Eyes and Runny Nose

All pills have different symptoms but many of them cause watery eyes and a runny nose. Most people will try to cover up their red, puffy eyes by wearing sunglasses.

So, if your friend has bloodshot eyes, is rubbing their nose frequently, has a case of the sniffles, or is wearing a pair of shades indoors, it might be time to question them.

Extreme Actions

Being high on pills can make everyone act differently. Some people become aggressive and lash out more than normal. Others will become unusually hyper or outgoing.

Besides extreme mood swings, your friend might become super paranoid and anxious. They may be sleepier than usual and start nodding off when they shouldn’t.

Some people plunge headfirst into depression. It all depends on the person and the drugs that they’re taking.

Slurred Speech

A day of fun with your friend quickly turns into frustration. Every time they speak it comes out in a garbled mess. They can’t seem to string a coherent sentence together to talk to you.

Most opioids and other drugs will affect a person’s speech. Chances are your friend’s communication issues aren’t because they need a cup of coffee. They might be high.

Agitation

If you’ve noticed your friend showing many of the signs that we’ve talked about already, it may be a good idea to stage an intervention. If you’re planning on talking to your friend about seeking out addiction treatment services, you’ll want to be careful.

Some people who abuse pills can become quite agitated and jumpy when overstimulated by pills. They might become angry and storm out before you can say your peace or worst-case scenario, the talk could turn violent.

Breathing Problems

Taking too many opioids puts a strain on the body’s central nervous system. Somebody who’s high from opioids will display much slower breathing than someone who’s sober.

If your friend takes too many it could slow down to a life-threatening degree. If they seem to be a little off balance and their breathing is shallow, get them to a hospital as soon as you can. This is a sign that not only are they high but they have overdosed as well.

You helped out your friend last month when they were short on their rent. Come the first of this month they’re short again. Having a drug habit of any form is pretty expensive.

It can lead to someone maxing out all their credit cards, having to borrow tons of money, and general overspending. It can also cause them to get into legal trouble.

Whatever happens, it’s important that you don’t enable their behavior by giving them the money they seek. If you must help them out, take them to the store to get groceries or drive them directly to town to pay their bills.

Sweating and Chills

If your friend is shaking and has a jacket on in a building that’s clocking at 80 degrees, that is a serious sign of an opioid problem. These pills tend to cause extreme sweating and chills.

Relationship Issues

Pill addiction can cause spats to breakout between even the happiest couple. Breakups over financial trouble and mood swings aren’t uncommon.

Addiction doesn’t stop with effecting someone’s relationship with their spouse and family. Their friendship with you and their co-workers may suffer as well. If your friend starts pushing you away, it means they might need help.

Denial of Addiction

Perhaps the most obvious sign that your loved one is high on pills is denial. They don’t want to feel judged and they don’t want to have to explain themselves. This being said, they’ll try to be as secret as possible.

If you ask them about their pill symptoms they’ll make excuses such as “I didn’t get enough sleep last night” or “man these seasonal allergies are killing me”. It’s important that you see past these excuses in order to help them.

How to Tell If Someone Is High on Pills so You Can Help Them

You’re worried that your friend has been abusing opioids but you’re not sure how to tell if someone is high on pills. The good news is that if you’re familiar with their normal behavior, it won’t be too hard to spot the little changes.

They’ll come up with excuses for the chills, red eyes, stuffy nose, and mood swings. It’s important that you see past these excuses and talk to them about seeking assistance.

That’s where we can help you. Check out the health & fitness section of our blog daily for more advice on helping your loved one through addiction.

1 Shares:
You May Also Like